Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 173, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 11, 2012, 6:06 PM CDT for Stephens County, Texas. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 6:06 PM CDT (23:06 UTC)
- Expired
- Jun 11, 2012, 7:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 43 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:46 PM CDT | HAIL 1 | 6 W Breckenridge, TX | 6 MILES WEST OF BRECKENRIDGE |
| Jun 11, 7:00 PM CDT | HAIL 1.25 | 5 Nw Breckenridge, TX | HALF DOLLAR SIZED HAIL WAS REPORTED ON THE PENINSULA ON THE EASTERN SIDE OF HUBBARD CREEK LAKE |
| Jun 11, 7:02 PM CDT | HAIL 0.88 | Breckenridge, TX | DIME TO NICKEL HAIL IN BRECKENRIDGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3217 J/kg
- Mixed-layer CIN
- -426 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
012 WUUS54 KFWD 112306 SVRFWD TXC429-120000- /O.NEW.KFWD.SV.W.0173.120611T2306Z-120612T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 606 PM CDT MON JUN 11 2012 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEPHENS COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 700 PM CDT * AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF GUNSIGHT...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GUNSIGHT AROUND 610 PM... NECESSITY AROUND 625 PM... BRECKENRIDGE AROUND 630 PM... CRYSTAL FALLS AROUND 650 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3296 9910 3295 9858 3251 9858 3251 9910 TIME...MOT...LOC 2305Z 202DEG 25KT 3263 9913 $$ 25
3 follow-up statements
402 WWUS54 KFWD 112316 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 616 PM CDT MON JUN 11 2012 TXC429-120000- /O.CON.KFWD.SV.W.0173.000000T0000Z-120612T0000Z/ STEPHENS TX- 616 PM CDT MON JUN 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR STEPHENS COUNTY... AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF GUNSIGHT...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CRYSTAL FALLS AROUND 700 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3296 9910 3295 9858 3251 9858 3251 9910 TIME...MOT...LOC 2316Z 201DEG 19KT 3266 9911 $$ 85/NH
204 WWUS54 KFWD 112329 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 629 PM CDT MON JUN 11 2012 TXC429-120000- /O.CON.KFWD.SV.W.0173.000000T0000Z-120612T0000Z/ STEPHENS TX- 629 PM CDT MON JUN 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR STEPHENS COUNTY... AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF BRECKENRIDGE...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GUNSIGHT AROUND 655 PM CDT... BRECKENRIDGE AROUND 700 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3296 9910 3295 9858 3251 9858 3251 9910 TIME...MOT...LOC 2329Z 243DEG 13KT 3267 9907 $$ 85/NH
904 WWUS54 KFWD 112343 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 643 PM CDT MON JUN 11 2012 TXC429-120000- /O.CON.KFWD.SV.W.0173.000000T0000Z-120612T0000Z/ STEPHENS TX- 643 PM CDT MON JUN 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR STEPHENS COUNTY... AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF BRECKENRIDGE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BRECKENRIDGE AND CRYSTAL FALLS AROUND 700 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3274 9860 3251 9910 3296 9910 3295 9858 TIME...MOT...LOC 2343Z 256DEG 17KT 3276 9901 $$ 85/NH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:00 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 11, 3:00 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT MON JUN 11 2012 .DISCUSSION... THE COLD FRONT CURRENTLY EXTENDS FROM NEAR MCALESTER OKLAHOMA TO HOBBS NEW MEXICO AND HAS ALREADY ENTERED NORTHWESTERN YOUNG COUNTY. WE STILL FEEL THAT LATE AFTERNOON AND EVENING CONVECTION WILL FAVOR AREAS ALONG AND AHEAD OF THE COLD FRONT...ESPECIALLY FROM EAST OKLAHOMA TO THE TEXAS HILL COUNTRY. WITH SUCH AN UNSTABLE AIR MASS IN PLACE OVER NORTH TEXAS...THUNDERSTORM DEVELOPMENT WILL BE RAPID WITH LARGE HAIL POSSIBLY RESULTING WITHIN 30 MINUTES AFTER THE FIRST ECHOES APPEAR. EXPECT DEVELOPMENT TO BEGIN IN OKLAHOMA AND OVER THE TEXAS HILL COUNTRY WHERE INHIBITION IS THE LEAST AND BUILD ALONG THE COLD FRONT INTO OUR NORTH AND WEST COUNTIES THIS EVENING THEN OVER THE NORTHWEST THIRD BY MIDNIGHT AND NORTHEAST LATE TONIGHT. SPC/S SLIGHT RISK OVER THE NORTHWEST TWO- THIRDS OF NORTH TEXAS IS WARRANTED. ISOLATED DISCRETE CELLS WILL HAVE TO BE WATCHED CLOSELY FOR MESO CYCLONE DEVELOPMENT 23-03Z AND VERY LARGE HAIL POTENTIAL THROUGH 04Z. WITH THE FRONT REMAINING IN THE AREA ON TUESDAY...WE HAVE THE POTENTIAL FOR MORE SCATTERED AFTERNOON AND EVENING STRONG TO SEVERE CONVECTION. ALSO...WE EXPECT AN MCS TO DEVELOP UPSTREAM THAT PROPAGATES ACROSS NORTH TEXAS TUESDAY NIGHT INTO WEDNESDAY MORNING. AS STARTED BY THE PREVIOUS SHIFT...THIS IS HIGHLY DEPENDENT ON HOW OVER WORKED THE ATMOSPHERE BECOMES TONIGHT. ONCE AGAIN SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON THROUGH NIGHT IF THE ATMOSPHERE REMAINS UNSTABLE AND PRIMED. TEMPERATURES DURING THIS FORECAST WILL BE SEVERAL DEGREES COOLER THAN THOSE OF TODAY. EXPECT CLOUD COVERAGE AND STORM ACTIVITY TO RESULT IN HIGHS 88-92 ALONG AND NORTH OF I-20...AND IN THE MID 90S TO THE SOUTH TUESDAY AND WEDNESDAY. HIGH TEMPS WILL REMAIN IN THE UPPER 80S TO MID 90S THURSDAY THROUGH MONDAY AS WINDS BECOME MORE SOUTHEASTERLY. OVERNIGHT LOWS WILL REMAIN ELEVATED DUE TO DEWPOINTS IN THE UPPER 60S TO LOWER 70S LINGER OVER THE REGION THIS WEEK. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 92 76 90 74 / 30 30 40 30 10 WACO, TX 76 93 74 91 73 / 10 20 30 20 10 PARIS, TX 75 90 71 87 69 / 50 30 30 30 20 DENTON, TX 75 91 72 89 71 / 40 30 40 30 10 MCKINNEY, TX 74 90 74 89 70 / 40 30 40 30 20 DALLAS, TX 78 92 77 90 74 / 30 30 40 30 10 TERRELL, TX 76 91 74 88 72 / 40 30 30 30 20 CORSICANA, TX 77 93 74 91 72 / 20 20 30 20 10 TEMPLE, TX 76 95 73 92 72 / 10 20 20 20 10 MINERAL WELLS, TX 73 91 72 90 70 / 40 20 40 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /75
Hazardous weather outlook, Jun 11, 2:54 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 254 PM CDT MON JUN 11 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 254 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS CONTAINING VERY LARGE HAIL...DAMAGING WINDS...AND FREQUENT LIGHTING NORTHWEST OF AN EASTLAND TO GAINESVILLE LINE LATE THIS AFTERNOON. IN ADDITION... THERE MAY BE A VERY BRIEF WINDOW FOR AN ISOLATED TORNADO WITH DISCRETE STORMS ACROSS THE RED RIVER VALLEY THROUGH EARLY EVENING. STORMS WILL BECOME MORE NUMEROUS THIS EVENING AND POSSIBLY FORM INTO A SQUALL LINE WITH AN INCREASED THREAT FOR DAMAGING WINDS BETWEEN 60 AND 70 MPH. THE SEVERE WEATHER THREAT WILL EXPAND AS FAR SOUTH AS A LAMPASAS...TO WACO...TO ATHENS LINE. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH AFTER MIDNIGHT AS INSTABILITY WEAKENS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TUESDAY THROUGH WEDNESDAY AFTERNOON. STRONG TO SEVERE STORMS CONTAINING LARGE HAIL AND DAMAGING WINDS WILL REMAIN POSSIBLE... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BY THIS EVENING...ESPECIALLY NORTH OF INTERSTATE 20 WHERE THE SEVERE WEATHER RISK IS EXPECTED TO BE THE GREATEST. 05/
In the hours before
Special weather statement, Jun 11, 4:53 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
453 PM CDT MON JUN 11 2012
TXZ129-112245-
EASTLAND TX-
453 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTLAND COUNTY
AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM IN CALLAHAN COUNTY. THIS STORM WAS LOCATED 29
MILES WEST OF CISCO...MOVING EAST AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GORMAN AND RISING STAR.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR PARTS OF EASTLAND COUNTY AFTER 515 PM.
LAT...LON 3238 9912 3239 9910 3238 9873 3221 9867
3220 9867 3207 9893 3207 9912 3208 9913
TIME...MOT...LOC 2152Z 278DEG 10KT 3224 9944Special weather statement, Jun 11, 5:22 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT MON JUN 11 2012
TXZ129-112245-
EASTLAND TX-
522 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN EASTLAND COUNTY
AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 30 MILES SOUTHWEST OF CISCO...IN CALLAHAN
COUNTY...MOVING SOUTHEAST AT 15 MPH.
CLOUD TO GROUND LIGHTNING AND WIND GUSTS OVER 40 MPH MAY OCCUR ACROSS
WESTERN EASTLAND COUNTY WELL OUT AHEAD OF THESE STORMS.
LAT...LON 3237 9884 3212 9883 3210 9888 3210 9912
3231 9913
TIME...MOT...LOC 2218Z 295DEG 14KT 3217 9942The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:53 PM CDT | Special Weather Statement | FWD | Eastland | 52 min |
| Jun 11, 5:22 PM CDT | Special Weather Statement | FWD | Eastland | 23 min |
| Jun 11, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.